Ever since I’ve had my risperidone dose lowered to 3mg from 4mg, I’ve been more active.
I’ve been walking much more, many times 10,000 plus steps a day!
I’m also counting my calories and eating less.
But I don’t seem to be losing weight.
I woke up this morning to a bulging balloon stomach!
I know that these meds are keeping me from going to the Hospital, but they are making me so fat!
And the thing is that I don’t think that my psychiatrist would be willing to lower my dose some more.
I feel like giving up but I’m not going to.
If your out walking 10k steps you could try getting ankle weights. They’re these bags filled with lead shot or something that Velcro around your ankles. I bet they’d make a difference
Right. Being overweight is no reason to give up. I’m a 58 year old guy, and I swear, when I take off my shirt I look like I’m nine months pregnant. I just don’t take off my shirt any more, except to shower of course.
There are a lot worse meds than Risperidone for causing weight gain, it is so annoying when we go on a diet and don’t lose any weight.
Yeah I am still about 204lbs… but a little leaner…
Cutting down on carbs does help a lot but I also noticed that curbing my fluid intake a little seems to help me get a better handle on my appetite. Maybe it’s an oral fixation or polydipsia but it does mean fewer incidental trips to the fridge to get the water pitcher and perhaps additional snacks.
Another thing that helps a lot is eating more at home. I get a little stressed whenever I drive and that makes me more prone to snacking. Besides that it’s really hard to find restaurant or convenience store foods that aren’t loaded with sodium, preservatives, grease etc…
I’m right there with you. The haldol doesn’t make me really gain fast like most atypicals, but it sure makes losing weight nearly impossible. It’s so infuriating.
I’m squishy. I have zero people to impress. When I pace I do around 7-10 thousand steps but that’s stress “exercise”. Keep going if it’s something you want. Just remember you are great now no matter what!!
I think I’m actually gaining weight again. I’m close to giving up on losing weight too.
I guess it could be that you are building muscle walking 10k steps a day.
I suggest measuring yourself. Measure all your body and neck and continue doing what you are doing for another month. Then measure yourself again.
It seems this fat is so stubborn because we are on medication. I weighed myself today again and it is the same. No change. But my clothes fit a lot better it seems.
Just hang in there and results come.
Usually when I loose weight it takes half a month before the effects start to show. Doing dieting and exercise once every few days is not enough. Daily persistence is key.
I started off underweight, so I’m okay on the scale, but I am not happy where all that weight goes! It goes straight to my middle. Walking has helped some, so I will stick with that. I need to do Yoga again.
Stick with your exercise routine even if you don’t see any progress right away. Mix your walking with jogging. Some medications won’t let you do cardio, so that is a concern for us as well. My current psychiatrist said I should be able to do some cardio though. Set goals to walk 5 to 7 times a week. That’s what my physical therapist has me do. Having achievable goals will work best.
Maybe water retention before the big whoosh?